I am in a great deal of pain from Fibromyalgia and bulging discs in my back. I want go off of my ocycodone 30 mg. but find it very difficult to do even when I feel good. What is the best way to stop taking the oxycodone without too severe withdrawl symptoms?
The best thing to do is slowly reduce the oxycodone over time. If you could tell me how much oxycodone you are taking a day, I would be happy to help you with a taper plan. If we taper you slow enough, you can be off the oxycodone with little to no withdrawals.
Just hit comment and add how many 30mg pills you are taking a day. If you need pain control and don't want to be taking the oxycodone, you may benefit from a non narcotic pain releiver such as Lyrica. Might be worth asking the doctor.
I also have Fibromyalgia among other chronic pain issues. I have been on Hydrocodone and Percosets , I take Percosets when the pain is worse for it helps a little better. But I try to take the Hydrocodone instead. This past summer I started Cymbalta and have been able to cut back the pain medication on most days to half of what I was taken. I do advise you talk to your doctor on a tapering regiem for you might find you can take less and still get the same results. But be cautious on stopping the medication for pain on a daily basis is enough to handle but uncontrollable pain will interfere in everything you do. I was told by many doctors why come off it it is helping. But I have tried all different type of meds. Cymbalta and Amitryphiline were the firsts ones to actually help. Please find another alternative before you come off the medication.
I would hate for you to suffer more than you do already. Talk to your doctor first. Also try one change at a time and give it a good 4-8 weeks to really see if it is working. of course if there is side effecrts let the doctor know right away. This is the approach myy doctor has taken and it has been helpful. the process is slower this way but more reliable. Let me know what you decide.
I took pain pills for pain for 12 years. Well it never fixed my pain and only gave me more problems. Yes, there is a quality of life issue, which a lot of people don't get. If sucks to be in daily pain, but after 12 years of hell and a failed marriage. I strongly feel that narcotics are NOT a long term solution, unless you have a terminal disease. In many areas, there are excellent pain management programs (try looking at University's or large health organizations) that can help you to learn other ways to cope with pain with out taking pills. Yes, I am still in daily pain, but it nothing like it was when I was on the pills. These programs teach about non addictive medications you can take, coping skills, relaxation skills, PACING yourself, exercises (yes, everyone can do some form of exercise if we start slow and keep steady). Got to love the natural endorphins! A very, very helpful book is The Relaxation and Stress Reduction Work Book by Davis, Eshelman and McKay.
The more stress and tension in your life the tighter your muscles are, the tighter the muscles the more they hurt and the more then press or pull on damaged nerves ( my situation), joints, discs, and those horribly painful fiber myalgia points. This book addresses physical, emotional, and psychological issues that can exasurbate all painful conditions. Using the knowledge and the skills I got from Pain management program, plus this book, minus the cruel, controlling, unsympathetic husband and getting off of pain pills has changed my life! I have never been happier or in less physical pain. I still get occasional bad days, but it is all manageable now! (and hopefully most of you have a supportive spouse and THAT won't necessarily be part of the equation!) If you can't into a pain mgnt program, try a pain mgnt Dr. Who doesn't use narcotics and atleast give this book a try! What have you got to lose! Good Luck and may God Bless you, Harmony
I have had to come off those exact pills. It is always best to check with your doctor and let him know what you would like to do,but tapering off really worked for me.I started halfing my pills and reducing my dose by 1 half pill each week until I was at a point I could quit completely. Hope this helps, good luck.u
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Jun 2009 • 1 answer
Posted 29 Jul 2009 • 4 answers
Posted 14 Dec 2009 • 4 answers
Posted 8 Nov 2011 • 2 answers
Posted 20 Feb 2014 • 1 answer